Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2006, 6:50 PM MDT for Mora County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 6:50 PM MDT (00:50 UTC)
- Expired
- May 22, 2006, 7:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 195 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3411 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:03 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 22, 3:03 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED A TYPOS NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT MON MAY 22 2006 .DISCUSSION...WHAT STARTED AS A TRANQUIL MORNING WITH A FEW ISOLATED SHOWERS AND THUNDERSTORMS HAS TURNED INTO A DAY WITH MANY DIFFERENT CONCERNS...RANGING FROM FIRE WEATHER...TO STRONG WINDS...TO SEVERE THUNDERSTORMS. BUT IT WOULDN/T BE NEW MEXICO WITHOUT A MIX OF WEATHER. WILL CONTINUE WITH ALL PREVIOUS WATCHES AND WARNINGS THROUGH THE EVENING HOURS. UPR LVL TROF WEAKENING AND EJECTED NORTHEAST THROUGH NE AZ/NW NM AT THIS TIME. DRY SLOT WORKING ITS WAY INTO THE WESTERN HALF OF THE STATE IS PROVIDING GOOD MIXING AND THUS VERY STRONG WINDS OUT OF THE SOUTHWEST. ACROSS THE NORTHERN MOUNTAINS AND EASTERN PLAINS...STRONG CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ALL OF THE CONVECTION IS PRODUCING LARGE AMOUNTS OF LIGHTNING...SO IN THE NEXT FEW DAYS EXPECT TO SEE QUITE A FEW FIRE STARTS. SYSTEM SHOULD TRANSITION OUT OF THE AREA FAIRLY RAPIDLY TONIGHT. BEYOND TONIGHT...NO MAJOR WEATHER EXPECTED...CONTINUE DRY AND HOT. FIRE WEATHER WILL REMAIN DOMINATE WEATHER ISSUES IN THE COMING FORECASTS. NO CHANGES TO EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 80 45 85 / 20 0 0 0 GALLUP.......................... 37 78 34 84 / 10 0 0 0 GRANTS.......................... 41 81 40 85 / 10 0 0 0 GLENWOOD........................ 48 88 47 93 / 5 0 0 0 CHAMA........................... 33 72 32 79 / 30 0 0 0 LOS ALAMOS...................... 43 79 46 84 / 10 0 0 0 RED RIVER....................... 32 67 35 74 / 30 0 0 0 TAOS............................ 39 78 38 83 / 20 0 0 0 SANTA FE........................ 44 81 46 83 / 10 0 0 0 SANTA FE AIRPORT................ 47 82 46 86 / 10 0 0 0 ESPANOLA........................ 43 84 44 90 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 56 86 56 88 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 49 87 48 90 / 5 0 0 0 ALBUQUERQUE FOOTHILLS........... 51 85 52 87 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 53 88 54 91 / 5 0 0 0 SOCORRO......................... 55 88 54 88 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 47 82 46 82 / 5 0 0 0 MORIARTY/ESTANCIA............... 44 83 42 85 / 10 0 0 0 CARRIZOZO....................... 54 89 51 89 / 5 0 0 0 RUIDOSO......................... 49 83 46 84 / 5 0 0 0 RATON........................... 44 81 44 83 / 30 0 0 0 LAS VEGAS....................... 48 80 46 83 / 10 0 0 0 ROY............................. 49 80 49 80 / 30 0 0 0 CLAYTON......................... 55 86 54 85 / 30 0 0 0 SANTA ROSA...................... 52 89 53 90 / 10 0 0 0 TUCUMCARI....................... 61 93 58 94 / 20 0 0 0 FORT SUMNER..................... 58 91 57 90 / 10 0 0 0 CLOVIS.......................... 60 92 55 92 / 20 0 0 0 PORTALES........................ 63 94 58 94 / 10 0 0 0 ROSWELL......................... 64 96 61 96 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ002-NMZ003-NMZ004- NMZ008-NMZ009-NMZ010-NMZ014-NMZ015. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ101-NMZ102- NMZ103-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NMZ103-NMZ104-NMZ108. && 16
Hazardous weather outlook, May 22, 11:55 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1155 AM MDT MON MAY 22 2006 UPDATED TO INCLUDE SEVERE WEATHER THREAT ACROSS THE EASTERN PLAINS. NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1155 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT ACROSS MUCH OF THE STATE FOR WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHERN MOUNTAINS AS WELL AS LOCALES EAST OF THE CENTRAL MOUNTAIN CHAIN. MAIN THREAT WILL INCLUDE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH DURING THE AFTERNOON AS WELL AS THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHEAST AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR LOCATIONS IN THE NORTHERN MOUNTAINS AS WELL AS THE EASTERN PLAINS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS. 40/46
In the hours before
Special weather statement, May 22, 2:12 PM MDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT MON MAY 22 2006 NMZ016-222045- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- ...STRONG THUNDERSTORM MOVING THROUGH EAST CENTRAL LINCOLN COUNTY... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTH OF ARABELA. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL LINCOLN COUNTY...INCLUDING HIGHWAY 246. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
Special weather statement, May 22, 2:59 PM MDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT MON MAY 22 2006 NMZ018-019-222130- CHAVES COUNTY PLAINS-DE BACA COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST CHAVES COUNTY... AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF MESA. MOVEMENT WAS NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL CHAVES COUNTY AND RURAL SOUTH CENTRAL DE BACA COUNTY...INCLUDING HIGHWAY 285 AND MESA. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
Local storm report, May 22, 5:35 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND GST TAOS 36.39N 105.58W
05/22/2006 M58.00 MPH TAOS NM AWOS
TAOS AIRPORT
0514 PM TSTM WND GST RATON CREWS AIRPORT 36.73N 104.50W
05/22/2006 M67.00 MPH COLFAX NM ASOS
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
| May 22, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | Taos | 57 min |
| May 22, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| May 22, 8:31 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 59 min |
| May 22, 8:52 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 23 min |
| May 22, 8:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 44 min |
| May 23, 7:16 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 13 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.